Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 18, 2018, 3:34 PM EDT for Sussex County, New Jersey. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2018, 3:34 PM EDT (19:34 UTC)
- Expired
- Aug 18, 2018, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1148 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted.
052
WWUS81 KPHI 181934
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
334 PM EDT SAT AUG 18 2018
NJZ001-008-182015-
Morris-Sussex-
334 PM EDT SAT AUG 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MORRIS AND
NORTHEASTERN SUSSEX COUNTIES...
At 333 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Vernon Valley to Branchville. Movement
was east at 25 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Franklin, Hamburg, Ogdensburg, Sussex, Branchville, Green Pond,
Pellettown, Highland Lake, Vernon Valley and Upper Greenwood Lake.
Brief torrential downpours are occurring with this storm, and may
cause localized flooding in poor drainage areas. Do not drive your
vehicle through flooded roadways.
Cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4120 7437 4110 7449 4105 7449 4104 7450
4105 7445 4102 7443 4103 7442 4101 7435
4099 7454 4115 7482 4129 7454
TIME...MOT...LOC 1933Z 292DEG 20KT 4125 7450 4114 7474
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 18, 1:46 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 18, 1:46 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
146 PM EDT Sat Aug 18 2018
.SYNOPSIS...
A cold front will move into the region today and this evening,
stalling just south of our area Sunday. Several waves of low
pressure will move along the stalled boundary through the
weekend and into early next week. The stalled front will lift
northward as a warm front on Tuesday, followed by a cold front
on Wednesday. High pressure will build in from the west from
Thursday through the end of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Another day of potential heavy rainfall and flooding as several
rounds of showers and thunderstorms will move across the area.
Scattered showers and thunderstorms are starting to develop
across the region this afternoon as we are seeing more breaks in
the clouds and better surface heating taking place. There seems
to be decent flow at the surface at this time which is helping
to keep these cells moving and not hanging out for too long in
one place. Additionally, SPC has placed parts of our area in a
marginal risk for sever weather with the main threat being from
potentially damaging winds.
The main threat for heavy rainfall will begin this afternoon
into this evening as a cold front approaches the area from the
northwest. Showers and thunderstorms are expected to become more
widespread as the front approaches and moves across the area.
With PW values remaining around 2 inches, heavy rainfall will
likely occur. Those areas that received heavy rainfall on
Friday, as well as the more urbanized I-95 corridor will be
particularly susceptible to flash flooding. Therefore we have
issued a Flash Flood Watch for eastern Pennsylvania, much of New
Jersey, and northern Delaware and Maryland; basically along and
north of the I-95 corridor.
There will be plenty on instability for thunderstorms to
develop across the area through today. However, there is limited
shear and the flow aloft is fairly weak. So while there could
be a few strong thunderstorms, mainly due to the instability, we
do not expect much in the way of severe weather this afternoon.
Before the cold front and showers/thunderstorms approach later
this afternoon, temperatures will warm well into the mid-upper
80s, and low 90s for some areas. However, heat index values are
not expected to reach advisory levels at this time across the
area.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
Heavy showers and thunderstorms will be ongoing across the area
this evening as a cold front moves across the area. However, as
the cold front continues to move southward through the evening
and overnight, shower and thunderstorm activity is expected to
wane some. Therefore the Flash Flood Watch will remain in effect
through midnight. While the shower activity wanes overnight, it
showers may not completely drop off as there will continue to
be a couple of more short wave/vorticity impulses overnight. So
we will keep a chance of showers and thunderstorms through the
night, although the threat for flooding diminishes overnight.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Sunday through Monday...The cold fronts forward progress starts
to slow down by Sunday and the front will stall over or just
south of our area. For now, the guidance keeps the front just
south of the region but there is potential for it to wobble a
bit as it remains nearby through Monday.
Several waves of low pressure will travel along the stalled boundary
on Sunday and Monday. This will keep us in a now very familiar and
unsettled pattern to end the weekend and start the week. A chance
for showers and thunderstorms will exist through Monday, with the
potential for heavy rainfall to occur as PWATs remain around 2
inches on Sunday. Expect PWATs to decrease some for Monday, down to
around 1.25-1.50 inches as some drier air pushes down from the north
in response to high pressure building across New England. Conditions
across the region remain fairly wet as we have not had very many
days where significant drying can occur. So this will once again
mean that there will be the potential for flooding across our
already saturated region.
An upper trough will dig down and move through the region late
Sunday through Monday. Some cooler air will be brought southward and
that should help to keep Sunday cooler than it has been of late.
However, it is short lived as the airmass will start to modify and
warm for Monday. Highs in the upper 70s to low 80s on Sunday, some
mid 80s possible in southern Delaware due to the proximity to the
stalled boundary. Generally expect highs in the lower 80s for
Monday.
Tuesday through Wednesday...An area of low pressure will start to
organize over the Midwestern states and track towards the Great
Lakes region early in the week. As this low makes its move towards
upstate New York/eastern Canada, it will start to push the stalled
boundary to the north as a warm front.
There is not a lot of instability on Tuesday as the front moves
through. However, PWATs remain high and the lift from the front may
be just enough to allow for some convection to develop. Will
continue to mention a slight chance for thunder through Tuesday.
The low continues to pull northward into eastern Canada and as it
moves along, it will drag a cold front towards and then through our
region on Wednesday. A secondary front may push through the region
later on Wednesday. The bulk of the moisture looks to be tied to the
primary cold front so not expecting much precipitation to occur with
the second frontal passage.
Thursday and Friday...High pressure will start to push eastward and
into our area on Thursday. Expect conditions to dry out for the end
of the week. However, the only fly in the ointment is the location
of the front that moved through the area on Wednesday. Guidance
shows the boundary stalling offshore which could keep the chance for
some showers mainly across our southern and coastal areas.
&&
.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon through tonight...Mainly VFR conditions will
continue into the early afternoon before showers and
thunderstorms develop as cold front approaches from the west.
The majority of showers and storms will be along or just ahead
of the front as it cross the region this evening. Best timing
for storms at the terminals will be 18-22Z (KABE, KRDG), 21-02Z
(KTTN, KPNE, KPHL, KILG), and 00-04Z (KMIV, KACY). Conditions in
showers and thunderstorms will drop to MVFR, possibly IFR at
times, as they cross the terminals.
Winds today will generally be out of the southwest around 10
knots through this afternoon, turning more westerly into this
evening.
Overnight...Generally VFR conditions are expected behind the
cold front and once showers and thunderstorms have come to an
end. Ceilings will start to lower becoming MVFR, possibly IFR,
by early morning. Winds turn more to the northwest then north
before becoming light overnight. The light overnight winds will
help to contribute to fog development overnight.
Sunday...MVFR/IFR conditions expected through much of Sunday.
Easterly flow around 5 to 10 knots with gusts up to 20 knots
possible. A chance for more showers through the day with
isolated thunderstorms possible, mainly from KPHL and south.
Winds will start off light out of the northeast before turning
more to the east through the day.
Outlook...
Sunday night through Monday...Chance for showers and
thunderstorms with MVFR/IFR conditions possible. Light winds
through the overnight period with northeast around 5 to 10
knots through Monday.
Tuesday...Chance for showers and isolated thunderstorms with
MVFR/IFR conditions possible. East to southeast winds around 5 to 10
knots.
Wednesday...Chance for showers and thunderstorms with MVFR/IFR
conditions possible. West to southwest winds around 5 to 10 knots
with gusts up to 20 knots possible.
&&
.MARINE...
Conditions expected to remain below advisory levels today and
tonight across the area. Multiple rounds of showers and
thunderstorms will occur through today and tonight which will
lead to locally higher winds and waves.
A cold front will move across the area this evening and tonight
which will shift winds to the northwest then northeast
overnight with gusts around 20 knots possible.
Outlook...
Sunday...Seas and winds will increase as a boundary remains
stalled south of the area waters. Winds may gust near 25 knots
Sunday afternoon. Seas will rise to near 5 feet by mid morning
on Sunday. A Small Craft Advisory may be needed. Additionally, a
chance for showers and thunderstorms will produce locally
higher winds and waves.
Monday...Seas are expected to subside early and remain below 5 feet
through Monday. Winds will remain below Small Craft Advisory
criteria.
Tuesday through Wednesday...Conditions expected to remain below
Small Craft Advisory Criteria. Winds may gust around 20 knots
through the afternoons on each day.
Rip Currents...
A low risk for the formation of dangerous rip currents is expected
to continue today. However, lightning will be a concern through
the day as well.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until midnight EDT tonight for PAZ054-055-
060>062-070-071-101>106.
NJ...Flash Flood Watch until midnight EDT tonight for NJZ001-
007>010-012>020-026-027.
DE...Flash Flood Watch until midnight EDT tonight for DEZ001.
MD...Flash Flood Watch until midnight EDT tonight for MDZ008.
MARINE...None.
&&
Synopsis...Meola
Near Term...Robertson/Meola
Short Term...Robertson
Long Term...Meola
Aviation...Meola
Marine...Robertson/MeolaHazardous weather outlook, Aug 18, 3:56 AM EDT, 11 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 356 AM EDT Sat Aug 18 2018 DEZ001-MDZ008-NJZ001-007>010-012>020-026-027-PAZ054-055-060>062-070- 071-101>106-190800- New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Coastal Ocean-Southeastern Burlington- Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 356 AM EDT Sat Aug 18 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-MDZ012-015-019-020-NJZ021>025-190800- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Cumberland-Atlantic-Cape May-Atlantic Coastal Cape May- Coastal Atlantic- 356 AM EDT Sat Aug 18 2018 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Today and Tonight. Heavy showers and thunderstorms are possible later this afternoon and this evening which could lead to some localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-190800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 356 AM EDT Sat Aug 18 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Aug 18, 9:48 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 AM EDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG BATH 40.73N 75.39W
08/17/2018 NORTHAMPTON PA TRAINED SPOTTER
TWO TREES DOWNED.
0600 PM TSTM WND GST BATH 40.73N 75.39W
08/17/2018 M62 MPH NORTHAMPTON PA TRAINED SPOTTER
0600 PM TSTM WND DMG MOORE TWP 40.78N 75.43W
08/17/2018 NORTHAMPTON PA SOCIAL MEDIA
SEVERAL REPORTS OF DOWNED TREES AND POWER LINES IN
MOORE TWP...ALLEN TWP...AND CHAPMAN. TIME ESTIMATED FROM
RADAR.
0603 PM TSTM WND DMG ROSS COMMON 40.87N 75.30W
08/17/2018 MONROE PA DEPT OF HIGHWAYS
TREES DOWNED IN WIRES. TIME ESTIMATED FROM RADAR.
0603 PM TSTM WND DMG BUSHKILL TWP 40.79N 75.34W
08/17/2018 NORTHAMPTON PA TRAINED SPOTTER
MULTIPLE REPORTS OF TREES AND WIRES DOWN IN BUSHKILL
TOWNSHIP
0611 PM TSTM WND DMG 1 ESE ROSS COMMON 40.86N 75.29W
08/17/2018 NORTHAMPTON PA DEPT OF HIGHWAYS
DOWNED UTILITY ON BROADWAY STREET BETWEEN THE MONROE
COUNTY LINE AND ROUTE 33 NORTH. ALL LANES CLOSED. TIME
ESTIMATED FROM RADAR.
0618 PM TSTM WND DMG 1 WNW HARMONY 40.75N 75.15W
08/17/2018 WARREN NJ SOCIAL MEDIA
SEVERAL REPORTS OF TREE DAMAGE NEAR AND NORTHWEST OF
HARMONY NEAR THE DELAWARE RIVER. TIME ESTIMATED FROM
RADAR.
0630 PM TSTM WND DMG UPPER MOUNT BETHEL TWP 40.90N 75.17W
08/17/2018 NORTHAMPTON PA SOCIAL MEDIA
SEVERAL TREES DOWN IN UPPER MOUNT BETHEL TWP AND EAST
BANGOR. TIME ESTIMATED FROM RADAR.
0634 PM TSTM WND DMG BELVIDERE 40.83N 75.07W
08/17/2018 WARREN NJ SOCIAL MEDIA
REPORTS OF A FEW TREES AND LARGE BRANCHES DOWN IN
BELVIDERE. TIME ESTIMATED FROM RADAR.
0645 PM TSTM WND DMG 1 S NORTH HEIDELBERG 40.38N 76.14W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN - SNYDER DR. AND QUARRY RD.
0649 PM TSTM WND DMG 1 SSW BERNVILLE 40.42N 76.12W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN ON CHRISTMAS VILLAGE ROAD NEAR FAIRWAY DRIVE.
TIME ESTIMATED FROM RADAR.
0649 PM TSTM WND DMG TILDEN TWP 40.53N 76.04W
08/17/2018 BERKS PA SOCIAL MEDIA
SEVERAL REPORTS OF DOWNED TREES AND MALFUNCTIONING
TRAFFIC LIGHTS IN TILDEN TWP. TIME ESTIMATED FROM RADAR.
0650 PM TSTM WND DMG SHILLINGTON 40.30N 75.97W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN BLOCKING TRAFFIC. TIME ESTIMATED FROM RADAR.
0652 PM TSTM WND DMG SPRING TWP 40.30N 76.03W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE FELL ONTO HOUSE - JEFFERSON ST.
0657 PM TSTM WND DMG PERRY TWP 40.51N 75.94W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN - BELLEVUE AVE.
0657 PM TSTM WND DMG PERRY TWP 40.51N 75.94W
08/17/2018 BERKS PA SOCIAL MEDIA
SEVERAL REPORTS OF TREES DOWN IN PERRY TWP...INCLUDING
NEAR SCHAPPELL ROAD AND MERKEL LANE AND ON GRANDVIEW
ROAD.
0659 PM TSTM WND DMG 1 SSW RIVER VIEW PARK 40.39N 75.97W
08/17/2018 BERKS PA SOCIAL MEDIA
DOWNED TREE AT INTERSECTION OF ARNOLD ROAD AND LEISCZS
BRIDGE ROAD.
0702 PM TSTM WND DMG ALSACE TWP 40.39N 75.86W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN OLEY RD.
0712 PM TSTM WND DMG REXTOWN 40.75N 75.65W
08/17/2018 LEHIGH PA FIRE DEPT/RESCUE
TREE DOWN ON EAST GRANT STREET IN WASHINGTON TWP,
FORCING THE TEMPORARY CLOSURE OF THE ROAD. TIME
ESTIMATED FROM RADAR.
0722 PM TSTM WND DMG 1 WNW HEREFORD 40.45N 75.57W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN AT SEISHOLTZVILLE ROAD AND CHICKADEE LANE.
0737 PM TSTM WND DMG 1 SSE KIRCHBERG 40.58N 75.31W
08/17/2018 NORTHAMPTON PA SOCIAL MEDIA
REPORT OF TREES DOWN IN LOWER SAUCON TWP. TIME
ESTIMATED FROM RADAR.
0742 PM TSTM WND DMG 1 WNW BROOKVIEW 40.35N 75.67W
08/17/2018 BERKS PA SOCIAL MEDIA
TREE DOWN AT SAWMILL ROAD AND HAUSEMAN ROAD IN
COLEBROOKDALE TWP. TIME ESTIMATED FROM RADAR.
0750 PM TSTM WND DMG EASTON 40.69N 75.22W
08/17/2018 NORTHAMPTON PA SOCIAL MEDIA
TREE AND WIRES DOWN IN EASTON. TIME ESTIMATED FROM
RADAR.
0802 PM FLOOD 1 SSE BERKLEY 40.42N 75.93W
08/17/2018 BERKS PA SOCIAL MEDIA
LEESPORT AVENUE FLOODED.
0807 PM TSTM WND DMG 1 NE BELVIDERE 40.84N 75.06W
08/17/2018 WARREN NJ SOCIAL MEDIA
DOWNED TREE NEAR INTERSECTION OF RT. 46 AND MANUNKA
CHUNK RD. TIME ESTIMATED FROM RADAR.
0817 PM TSTM WND DMG 1 NE PENWELL 40.79N 74.90W
08/17/2018 WARREN NJ SOCIAL MEDIA
TREE DOWN NEAR INTERSECTION OF RT 57 AND WATTERS RD.
TIME ESTIMATED FROM RADAR.
0819 PM TSTM WND DMG 1 NE BEATTYESTOWN 40.83N 74.84W
08/17/2018 WARREN NJ SOCIAL MEDIA
DOWNED TREE NEAR INTERSECTION OF ALLEN ROAD AND
SUNNYVIEW AVENUE IN MANSFIELD TWP. ANOTHER DOWNED TREE
AT ROUTE 57 NEAR WATTERS ROAD. TIME ESTIMATED FROM
RADAR.
0819 PM TSTM WND DMG WASHINGTON 40.76N 74.98W
08/17/2018 WARREN NJ SOCIAL MEDIA
SEVERAL REPORTS OF LARGE TREES DOWN IN WASHINGTON
TWP...INCLUDING ON BRASS CASTLE ROAD AND ON BARTELY
ROAD. TIME ESTIMATED FROM RADAR.
0823 PM TSTM WND DMG HAMPTON JUNCTION 40.71N 74.95W
08/17/2018 HUNTERDON NJ SOCIAL MEDIA
TREES DOWN ONTO WIRES. WIRES DOWNED.
0835 PM TSTM WND GST LEBANON 40.64N 74.84W
08/17/2018 E65 MPH HUNTERDON NJ TRAINED SPOTTER
0850 PM TSTM WND DMG FAR HILLS 40.69N 74.62W
08/17/2018 SOMERSET NJ 911 CALL CENTER
REPORT OF TREES DOWN IN FAR HILLS AND BRIDGEWATER
TOWNSHIP. TIME ESTIMATED FROM RADAR.
0905 PM TSTM WND DMG GREEN BROOK TWP 40.60N 74.48W
08/17/2018 SOMERSET NJ 911 CALL CENTER
REPORT OF SOME TREES DOWN. TIME ESTIMATED FROM RADAR.
1145 PM FLOOD 1 N PLUCKEMIN 40.66N 74.64W
08/17/2018 SOMERSET NJ 911 CALL CENTER
REPORT OF MINOR FLOODING ON 287 NORTHBOUND AT MILE
MARKER 22. TIME ESTIMATED FROM RADAR.
1200 AM FLOOD 1 S PLUCKEMIN 40.63N 74.64W
08/18/2018 SOMERSET NJ COCORAHS
CONSIDERABLE STREAM, ROAD, AND FIELD FLOODING. CHAMBERS
BROOK OVERFLOWING. MEASURED 2.34 INCHES IN 3.5 HOURS.
1200 AM HEAVY RAIN SOMERSET AIRPORT 40.62N 74.67W
08/18/2018 M2.38 INCH SOMERSET NJ ASOS
1.62 INCHES MEASURED BETWEEN 11 PM AND MIDNIGHT.
1200 AM HEAVY RAIN 1 NE GREEN KNOLL 40.61N 74.59W
08/18/2018 M2.52 INCH SOMERSET NJ MESONET
HADS SENSOR AT MARTINSVILLE.
1208 AM HEAVY RAIN BASKING RIDGE 40.71N 74.55W
08/18/2018 M2.03 INCH SOMERSET NJ TRAINED SPOTTER
0255 AM TSTM WND GST SEASIDE HEIGHTS 39.94N 74.08W
08/18/2018 M61 MPH OCEAN NJ NJWXNET
0257 AM TSTM WND GST SEASIDE HEIGHTS 39.94N 74.08W
08/18/2018 M49 MPH OCEAN NJ WEATHERFLOW
0359 AM MARINE TSTM WIND TRIXIES 39.87N 74.14W
08/18/2018 M55 MPH OCEAN NJ WXFLOW
&&
EVENT NUMBER PHI1801363 PHI1801364 PHI1801383 PHI1801367 PHI1801371
PHI1801380 PHI1801376 PHI1801381 PHI1801382 PHI1801370 PHI1801384
PHI1801392 PHI1801366 PHI1801365 PHI1801369 PHI1801390 PHI1801389
PHI1801368 PHI1801375 PHI1801387 PHI1801379 PHI1801385 PHI1801391
PHI1801386 PHI1801388 PHI1801374 PHI1801377 PHI1801378 PHI1801372
PHI1801373 PHI1801400 PHI1801401 PHI1801402 PHI1801394 PHI1801395
PHI1801396 PHI1801393 PHI1801398 PHI1801397 PHI1801399
SFJLocal storm report, Aug 18, 2:45 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 AM MARINE TSTM WIND 1 SSE WILMINGTON 39.71N 75.52W
08/18/2018 M39 MPH ANZ430 DE MESONET
PORT OF WILMINGTON
0254 AM MARINE TSTM WIND 1 NNE SEASIDE PARK 39.93N 74.08W
08/18/2018 M41 MPH OCEAN NJ MESONET
0257 AM MARINE TSTM WIND 1 ENE BARNEGAT LIGHT 39.76N 74.09W
08/18/2018 M39 MPH ANZ451 NJ WEATHERFLOW
0405 AM TSTM WND GST SEASIDE PARK 39.91N 74.08W
08/18/2018 M66 MPH OCEAN NJ MESONET
&&
EVENT NUMBER PHI1801403
EVENT NUMBER PHI1801404
EVENT NUMBER PHI1801405
EVENT NUMBER PHI1801406
JRKSpecial weather statement, Aug 18, 3:20 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
320 PM EDT SAT AUG 18 2018
MDZ008-PAZ101-102-182000-
Cecil-Western Chester-Eastern Chester-
320 PM EDT SAT AUG 18 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CECIL AND
SOUTHWESTERN CHESTER COUNTIES...
At 320 PM EDT, a strong thunderstorm was located over Quarryville, or
11 miles southeast of Willow Street, moving east at 25 mph.
Winds up to 45 mph are possible with this storm.
This storm will be near...
Glen Roy around 330 PM EDT.
Mount Vernon around 335 PM EDT.
Oxford and Homeville around 340 PM EDT.
Parkesburg and Cochranville around 345 PM EDT.
West Grove around 355 PM EDT.
Ladenberg and North Star around 400 PM EDT.
Other locations impacted by this storm include Toughkenamon, South
Coatesville, Modena, Avondale, Thorndale, Atglen and Christiana.
Torrential downpours are occurring with this storm, and may cause
localized flooding in poor drainage areas. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3974 7612 3973 7610 3976 7606 3981 7603
3983 7604 3987 7599 3994 7598 3995 7600
3999 7597 4003 7574 3979 7572 3972 7579
3965 7582 3972 7612
TIME...MOT...LOC 1920Z 266DEG 23KT 3986 7614
JRKSpecial weather statement, Aug 18, 3:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
334 PM EDT SAT AUG 18 2018
NJZ001-008-182015-
Morris-Sussex-
334 PM EDT SAT AUG 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MORRIS AND
NORTHEASTERN SUSSEX COUNTIES...
At 333 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Vernon Valley to Branchville. Movement
was east at 25 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Franklin, Hamburg, Ogdensburg, Sussex, Branchville, Green Pond,
Pellettown, Highland Lake, Vernon Valley and Upper Greenwood Lake.
Brief torrential downpours are occurring with this storm, and may
cause localized flooding in poor drainage areas. Do not drive your
vehicle through flooded roadways.
Cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4120 7437 4110 7449 4105 7449 4104 7450
4105 7445 4102 7443 4103 7442 4101 7435
4099 7454 4115 7482 4129 7454
TIME...MOT...LOC 1933Z 292DEG 20KT 4125 7450 4114 7474
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:17 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 43 min |
| Aug 17, 8:47 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex | 43 min |
| Aug 17, 8:48 PM EDT | Special Weather Statement | PHI | Sussex | 27 min |
| Aug 17, 9:26 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 34 min |
| Aug 17, 10:59 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Middlesex, Morris, Somerset, Warren | 75 min |
| Aug 17, 11:25 PM EDT | Special Weather Statement | PHI | Somerset | 35 min |
| Aug 17, 11:30 PM EDT | Flash Flood Warning | PHI | Hunterdon, Middlesex, Morris, Somerset | 4 hr |
| Aug 17, 11:41 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 34 min |
| Aug 17, 11:52 PM EDT | Special Weather Statement | PHI | Middlesex | 23 min |
| Aug 18, 12:56 AM EDT | Areal Flood Advisory | PHI | Gloucester, Salem | 4 hr |
| Aug 18, 2:37 AM EDT | Special Weather Statement | PHI | Ocean | 23 min |
| Aug 18, 2:38 AM EDT | Special Marine Warning | PHI | 52 min | |
| Aug 18, 2:41 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 34 min |
| Aug 18, 2:46 AM EDT | Severe Thunderstorm Warning | PHI | Ocean | 14 min |
| Aug 18, 3:15 AM EDT | Special Marine Warning | PHI | 30 min | |
| Aug 18, 3:16 AM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more | 20 hr |
| Aug 18, 3:40 PM EDT | Small Craft Advisory | PHI | 45 hr | |
| Aug 18, 4:14 PM EDT | Special Weather Statement | PHI | Sussex | 46 min |
| Aug 18, 4:33 PM EDT | Special Weather Statement | PHI | Gloucester | 42 min |
| Aug 18, 5:16 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 44 min |
| Aug 18, 5:44 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 98 min |
| Aug 18, 5:55 PM EDT | Special Weather Statement | PHI | Burlington | 35 min |
| Aug 18, 6:17 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 43 min |
| Aug 18, 6:31 PM EDT | Special Marine Warning | PHI | 119 min | |
| Aug 18, 6:44 PM EDT | Severe Thunderstorm Warning | PHI | Ocean | 29 min |
| Aug 17, 8:04 PM EDT | Special Weather Statement | PHI | Monroe | 41 min |
| Aug 17, 8:54 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 36 min |
| Aug 18, 3:20 PM EDT | Special Weather Statement | PHI | Chester | 40 min |
| Aug 18, 4:54 PM EDT | Special Weather Statement | PHI | Philadelphia | 21 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.